Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 144, NWS Jacksonville, FL

July 19, 2016Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2016, 4:29 PM EDT for Coffee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2016, 4:29 PM EDT (20:29 UTC)
Expired
Jul 19, 2016, 5:00 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Coffee County, GA

The radar

The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:51 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 19, 3:51 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
351 PM EDT TUE JUL 19 2016

..Near Term /Through Wednesday/...
Scattered storms were developing across the northwestern half of
southeast Georgia and Marion County in Florida this afternoon.
Otherwise, it was relatively quiet in between with only isolated
showers/storms forming on the east coast sea breeze. Subsidence
aloft and drier low/mid levels was leading to less activity.
Storms will diminish quickly this evening with loss of daytime
heating, and light winds and mostly clear skies are forecast
overnight with lows in the 70s.

Northerly upper level flow is forecast Wednesday afternoon as an
upper trough pushes southeast off the eastern conus bringing in
drier air aloft. This will limit convection even further on
Wednesday, with isolated to low end scattered showers and storms,
mainly across the interior and west in the mid/late afternoon. The
east coast areas will be mostly dry. Highs will be in the low  to
mid 90s, with heat indices in the 100-107 range.

.Short Term /Wednesday night through Friday night/...
Deep-layered ridging will remain centered over the southern Plains
states, creating northerly steering flow over our region from Wed
night through Thurs night that will veer to a N-NE flow on Fri and
Fri night. A weak surface trough/frontal boundary will stall and
then wash out near the Altamaha River on Wed night, which may
focus widely scattered evening convection for locations north and
east of Waycross. Widely scattered early evening convection for
locations west of U.S. Highway 301 will become isolated by
midnight. Isolated convection may flare over the near shore
Atlantic waters during the predawn hours. Lows will only fall to
the mid 70s inland and upper 70s/near 80 at the coast.

High pressure will briefly build to the north of our region on
Thurs before sliding east and gradually weakening Thurs night
and Fri. This pattern will keep onshore winds in place in the low
levels, focusing activity on Thurs afternoon over locations west
of Interstate 95. Isolated to widely scattered morning convection
is possible along and east of I-95 on Thurs and Fri mornings.
Troughing aloft will then amplify along the U.S. eastern seaboard
on Thurs night and Fri, but a drier air mass will also filter into
our region from the north, which should limit afternoon convective
activity to widely scattered in nature. Highs will climb into the
mid/upper 90s inland and near 90 at the beaches, with lows in the
low/mid 70s inland and upper 70s/near 80 at the coast.

.Long Term /Saturday through Tuesday/...
Deep-layered ridging will remain centered to the north of our
region through the period. The 12Z operational GFS brings a rather
well defined Tropical Upper Tropospheric Trough (TUTT) westward
through our region from late Sun through Mon night. Unseasonably
dry air (PWATS below 1.5 inches) should rotate through our region
on Sat night and Sun, followed by an uptick in deep-layered
moisture on the western side of this upper low for early next
week. Isolated to widely scattered convection can be expected
Sat, with convection perhaps increasing somewhat for Sun and
likely increasing further during the afternoon and evening hours
on Mon and Tues. Model blends support a diurnal convective pattern
Sun-Tues, so rain chances may be increased for early next week in
future forecasts if model consistency with this TUTT passage
increases. Highs this weekend will soar into the mid/upper 90s
inland and into the lower 90s at the beaches, with temperatures
cooling off slightly early next week as convection potentially
increases. Lows will remain in the 70s, except near 80 at the
coast.

&&

.Aviation...
Isolated convection is forecast to fire along the east coast sea
breeze near the TAF sites this afternoon, with scattered storms
forming west of I-95. Generally VFR conditions will prevail.
Easterly winds around 10 knots will prevail this afternoon with
light and variable winds overnight into Wednesday morning. Patchy
fog is possible at KVQQ overnight.

&&

.Marine...
High pressure remaining to the north this week will produce
east to southeast winds around 10 knots with seas 2 to 4 feet.
Nocturnal scattered showers and isolated thunderstorms will be
possible over the waters.

Rip Currents: Low risk through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  97  74  96 /  30  30  20  40
SSI  77  91  80  91 /  10  20  20  20
JAX  73  94  75  92 /  10  20  20  20
SGJ  75  92  78  90 /  10  10  20  30
GNV  71  94  74  95 /  10  30  30  40
OCF  73  95  75  94 /  10  30  20  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Nelson/Peterson
Hazardous weather outlook, Jul 19, 3:10 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT TUE JUL 19 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-201100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
310 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP INLAND AS THE SEA BREEZE
FRONT MOVES INLAND. A FEW STRONG STORMS ARE POSSIBLE AND WILL BE
CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND GUSTS...AND
LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE WEST.

HEAT INDEX VALUES WILL NEAR 105 DEGREES INLAND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS.

ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 19, 3:42 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT TUE JUL 19 2016

GAZ132-133-192030-
JEFF DAVIS GA-COFFEE GA-
342 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 430 PM EDT...

AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WEST GREEN...OR 13 MILES SOUTH OF HAZLEHURST...
MOVING SOUTHWEST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...NICHOLLS...WEST GREEN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3172 8256 3167 8258 3167 8263 3156 8263
      3142 8268 3160 8294 3177 8270
TIME...MOT...LOC 1942Z 034DEG 12KT 3168 8265

NELSON
Special weather statement, Jul 19, 3:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT TUE JUL 19 2016

GAZ132-133-192030-
JEFF DAVIS GA-COFFEE GA-
358 PM EDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
COFFEE COUNTIES UNTIL 430 PM EDT...

AT 358 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM JACKSONVILLE TO NEAR NICHOLLS. MOVEMENT WAS
SOUTH AT 30 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE...NICHOLLS...WEST GREEN...SNIPESVILLE...
PRIDGEN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3151 8308 3156 8306 3161 8306 3163 8301
      3166 8300 3179 8297 3178 8287 3182 8282
      3173 8259 3167 8260 3167 8263 3137 8263
      3136 8282 3140 8285 3140 8293 3142 8298
      3142 8314 3143 8314 3146 8315
TIME...MOT...LOC 1958Z 010DEG 25KT 3179 8299 3150 8266

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:51 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jul 19, 6:55 PM EDTSpecial Weather StatementJAXMarion20 min
Jul 19, 7:14 PM EDTSpecial Weather StatementJAXAlachua16 min
Jul 19, 3:42 PM EDTSpecial Weather StatementJAXCoffee48 min
Jul 19, 3:58 PM EDTSpecial Weather StatementJAXCoffee32 min
Jul 19, 4:31 PM EDTSpecial Weather StatementJAXBacon29 min
Jul 19, 4:47 PM EDTSpecial Weather StatementJAXWare43 min
Jul 19, 4:57 PM EDTSpecial Weather StatementJAXAtkinson33 min
Jul 19, 4:58 PM EDTSpecial Weather StatementJAXEchols32 min
Jul 19, 5:08 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee37 min
Jul 19, 5:16 PM EDTSpecial Weather StatementJAXWare44 min
Jul 19, 5:30 PM EDTSpecial Weather StatementJAXClinch60 min
Jul 19, 5:37 PM EDTSpecial Weather StatementJAXWayne23 min
Jul 19, 5:40 PM EDTSpecial Weather StatementJAXAtkinson35 min
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch45 min
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch4 min
Jul 19, 6:22 PM EDTSpecial Weather StatementJAXPierce23 min
Jul 19, 6:44 PM EDTSpecial Weather StatementJAXPierce16 min
Jul 19, 7:36 PM EDTAreal Flood AdvisoryJAXWayne3 hr
Jul 19, 7:43 PM EDTSpecial Weather StatementJAXWayne17 min
Jul 19, 7:57 PM EDTSpecial Weather StatementJAXWayne18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.